Aggregation and stability in parasite-host models

Update item information
Publication Type Journal Article
School or College College of Science
Department Biology
Creator Adler, Frederick R.
Other Author Kretzschmar, M.
Title Aggregation and stability in parasite-host models
Date 1992-04
Description This paper generalizes the two-dimensional approximation of models of macroparasites on homogeneous populations developed by Anderson & May (1978), focusing on how the dispersion (the variance to mean ratio) of the equilibrium distribution of parasites on hosts is related to the stability of the equilibrium. We show in the approximate system that the equilibrium is stabilized not by aggregation, but by dispersion which increases as a function of the mean. Computer simulations indicate, however, that this analysis fails to capture properly the dynamics of the full system, raising the question of whether any two-dimensional system could produce an adequate approximation. We discuss the relevance of our results to several empirical studies which have examined the relation of dispersion to the mean.
Type Text
Publisher Cambridge University Press
Journal Title Parasitology
Volume 104
Issue 2
First Page 199
Last Page 205
DOI 10.1017/S0031182000061631
citatation_issn 0031-1820
Subject Aggregation; Stability; Host-parasite models
Subject LCSH Host-parasite relationships; Parasites -- Mathematical models
Language eng
Bibliographic Citation Adler, F. R. & Kretzschmar, M. (1992). Aggregation and stability in parasite-host models. Parasitology, 104(2), 199-205.
Rights Management (c) Cambridge University Press Permission granted by Cambridge University Press for non-commercial, personal use only.
Format Medium application/pdf
Format Extent 3,185,687 bytes
Identifier ir-main,6231
ARK ark:/87278/s63f570q
Setname ir_uspace
Date Created 2012-06-13
Date Modified 2021-05-06
ID 704227
Reference URL
Back to Search Results